My baby girl is 2 months and 2 weeks old her doctor told me se suffers from VSD muscular 4mm, ASD2 4mm,PHT and he gave her medicine lasix and lanoxin but she became lazy, less active and always sleepy without appetite. I found that one of the side effects of lanoxin is deficiency of potassium in blood, I asked the doctor he told me to give her aldactone but she peeing more and sweating more and vomiting and her legs look blue sometimes, so I stop giving her lanoxin and aldactone, please is it good to stop these medicines especially I found her better without them but not exactly as she was, help me what should I do?
and is it better to stop all these medicines?
and I want to know whether they can be repaired spontaneously by time or she needs a surgery, note that her heart is some how enlarged but she was gaining weight every month about 600g before medicine?
please give me full explanation about her case.
As was mentioned above, DO NOT stop the medications without discussing this with your cardiologist. Without evaluating your daughter, I cannot say what is happening for sure. However, it is quite likely that your daughter has congestive heart failure, which means that the heart is not able to keep up with the body's metabolic needs. The heart and lungs are likely working much harder than they should be, and need to have some of the extra fluid removed by these medications. However, if your daughter is 2 months old already and is still having this severe of a problem, it may be better to move forward with surgical closure of the VSD and ASD. You need to speak with your local cardiologist so that you can understand better what is happening with your daughter's heart. If you are not able to get this understanding of her condition, you need to consider getting a second opinion quickly.
My daughter was born with a large VSD and small ASD.
DO NOT stop those medications without direction of your doctor. Never, never, never. He gave those to her for a reason. Those are medications that need to be weaned gradually, NOT just stopped abruptly. Your doctor put her on those medications because she needs them to help her heart function. The aldactone is SUPPOSED to make her pee more, in combination with the Lasix, to help her body get rid of the excess fluid that is hard on her heart. The blue legs likely has something to do with her heart defect, likely the PHT, NOT the medication.
Small defects are likely to close on their own, but that said, your daughter is already suffering from PHT, which as far as I know, makes it more likely that she is going to require open heart surgery to repair her defects, as there is too much blood going through her pulmonary artery. This can cause irreversible (permanent) damage to her PA and lungs.
I'm not a doctor, just another heart mom, but please, for the sake of your daughter, do NOT stop any medications without first consulting her doctor, NEVER.
Hi, Also get opinion with a pediatric cardiologist N ASK HIM/HER about closing these defects with a device which also has very good chances of sucess and is lessn traumatic for your baby. So do not 4get to ask with you doctor. Also you can visit the following site and can get a good picture for other options also.
Visit this site.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.